MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION INFINION? 16; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION INFINION? 16; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-2316-70
Medical Device Problem Codes High impedance (1291); Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that following a car accident, the patients spinal cord stimulation (scs) leads displayed high impedances.Programming optimization around the impedances initially worked; however, over time, the stimulation became less effective.The patient underwent a procedure where the system was explanted and replaced with a new system.The patient was recovering with adequate stimulation postoperatively.The leads and lead splitters were discarded by the medical facility and will not be returned.
 
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: brand name: infinion 16.Upn: m365sc2316700.Model: sc-2316-70.Serial: (b)(6).Batch: 20291135.Brand name: n/a.Upn: m365sc3400300.Model: sc-3400-30.Serial: (b)(6).Batch: 20465524.Brand name: n/a.Upn: m365sc3400300.Model: sc-3400-30.Serial: (b)(6).Batch: 2000020363.Brand name: precision spectra.Upn: m365sc11320.Model: sc-1132.Serial: (b)(6).Batch: 20775598.
 
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: brand name: infinion 16, upn: m365sc2316700, model: sc-2316-70, serial: (b)(6), batch: 20291135.Brand name: n/a, upn: m365sc3400300, model: sc-3400-30, serial: (b)(6), batch: 20465524.Brand name: n/a.Upn: m365sc3400300.Model: sc-3400-30.Serial: (b)(6), batch: 2000020363.Brand name: precision spectra, upn: m365sc11320, model: sc-1132, serial: (b)(6), batch: 20775598.
 
Event or Problem Description
It was reported that following a car accident, the spinal cord stimulation (scs) leads displayed high impedances.Programming optimization around the impedances initially worked; however, over time, the stimulation became less effective.The patient underwent a procedure where the system was explanted and replaced with a new system.The patient was recovering with adequate stimulation postoperatively.The leads and lead splitters were discarded by the medical facility and will not be returned.Additional information was received indicating that portions of the devices were returned and are currently pending analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: brand name: infinion 16, upn: m365sc2316700, model: sc-2316-70, serial: (b)(6), batch: 20291135.Brand name: n/a, upn: m365sc3400300, model: sc-3400-30, serial: (b)(6), batch: 20465524.Brand name: n/a, upn: m365sc3400300, model: sc-3400-30, serial: (b)(6), batch: 2000020363.Brand name: precision spectra, upn: m365sc11320, model: sc-1132, serial: (b)(6), batch: 20775598.With all available information, boston scientific concludes that the reported event is a known inherent risk as documented in the instructions for use (ifu).The returned ipg was analyzed, passed all tests performed, and exhibited normal device characteristics.The returned portions of lead sc-2316-70 sn (b)(6) revealed that the leads were cleanly cut into two pieces near the proximal end of the leads and the distal portion of the leads were not returned.The clean-cut damage is a result of a typical explant procedure and is not considered a failure.No other anomalies were identified on the returned portion of the leads aside from the clean-cut.The returned lead splitters sc-3400-30 sn (b)(6) revealed that they were cleanly cut into three pieces near the proximal end of the lead.The clean-cut damage is a result of a typical explant procedure and is not considered a failure.The electrical test could not be performed due to the cut lead body.No other anomalies were identified on the returned portion of the lead splitters.A product labeling review identified that the devices were used per the instructions for use (ifu) product label.Additionally, system failure, can occur at any time due to random failure(s) of the components.These events, which may include device failure, lead breakage, hardware malfunctions, loose connections, electrical shorts or open circuits and lead insulation breaches, can result in ineffective pain control.Undesirable stimulation may occur over time due to cellular changes in tissue around the electrodes, changes in electrode position, loose electrical connections and/or lead failure, all of which are known risks of implanting a pulse generator as part of a system to deliver spinal cord stimulation.

Brand Name
INFINION? 16
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key22129635
Report Number3006630150-2025-03885
Device Sequence Number12623811
Product Code LGW
UDI-Device Identifier08714729797821
UDI-Public(01)08714729797821(17)190425(10)20565162
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/25/2019
Device Model NumberSC-2316-70
Device Catalogue NumberSC-2316-70
Device Lot Number20565162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/24/2025
08/25/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date07/21/2025
09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale